Alert archive / Missouri / Special Weather Statements in 2018
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at May 6, 2018, 6:21 PM CDT for Stoddard County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 6, 2018, 6:21 PM CDT (23:21 UTC)
- Expired
- May 6, 2018, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Paducah, KY
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 128 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 11.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2214 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
499
WWUS83 KPAH 062321
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
621 PM CDT SUN MAY 6 2018
MOZ100-109-110-070000-
Butler MO-Stoddard MO-Wayne MO-
621 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...WESTERN
STODDARD AND NORTHEASTERN BUTLER COUNTIES UNTIL 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shook, or near Lake Wappapello State Park, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dexter, Bernie, Lake Wappapello State Park, Puxico, Fisk, Dudley,
Wappapello, Shook and Rombauer.
LAT...LON 3704 9039 3710 9022 3709 9022 3709 9016
3670 8988 3663 9008 3663 9015 3661 9017
3661 9016 3659 9019
TIME...MOT...LOC 2320Z 334DEG 24KT 3701 9025
$$
YorkWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at May 6, 3:49 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, May 6, 3:49 PM CDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Paducah KY 349 PM CDT Sun May 6 2018 .SHORT TERM...(Tonight through Tuesday night) Issued at 349 PM CDT Sun May 6 2018 A cold front will sweep through the PAH forecast area overnight, starting just after 00Z. The airmass ahead of this front has been quite unstable (approaching 2000 J/kg SBCAPE), especially over the Purchase Area of KY. Ongoing showers and tstms, many with heavy rain, in western KY were located where there was no CIN at all in the LAPS data. Some storms may contain small hail and gusty winds, and are expected to continue to move generally southeastward into TN. A wind shear speed max mostly west of the MS River, peaking in the late afternoon, could help to enhance updrafts. Of course we will start to lose diurnal instability in the evening, so additional shower and tstm coverage across northern parts of the region over the next few hours is expected to be rather sparse. Mon and Tue are forecast to be mostly clear as a wedge of dry high pressure air pushes into our region under northerly flow aloft. This will provide a couple of pleasant afternoons with northerly surface winds eventually turning to the east. Nights will be cool, with lows mostly in the 50s. Late Tue night, however, a mid level shortwave trof moving in from the west will result in increasing clouds and a chance of showers mainly west of the MS River. .LONG TERM...(Wednesday through Sunday) Issued at 349 PM CDT Sun May 6 2018 A trof of Low pressure will be making its way across the Mississippi river valley beginning the Long term portion of the forecast. As the primary energy within the upper trof spins toward/into the Great Lakes, the trailing boundary won't offer much contrast in airmass, but will serve more as a convergence zone to help focus/initiate showers/storms across our area. Then as the upper Low moves with its energy across the Great Lakes Wed night, this boundary too shifts eastward across the FA, into early Thursday. After a brief reprieve, the boundary re-initiates as a warm front, lifting or rather setting up to our north later Thursday into Friday. This will offer with it, a small chance of showers/storms, before we fully warm sector and start to cap a little in the mid levels, as they warm. That'll end up resulting in a relatively dry, albeit summer like warmth/humidity, as we start the weekend. The trickier part/lower confidence forecast will be when the models shoot an eventual storm center/front on thru the FA toward the end of the period. 12Z GFS suggests this will occur late Day 7 into Day 8. When it does, it'll be our next spike in Pops and perhaps, a chance for stronger or at least more widespread storm coverage/activity. && .AVIATION... Issued at 349 PM CDT Sat May 5 2018 Though there will be some cloudiness around due to an approaching cold front, VFR conditions are generally forecast for the next 24 hours. The only possible exception may be brief vsby restrictions due to shower or tstm activity in the late afternoon and early evening, mainly over southernmost parts of southeastern MO, western KY, and the Evansville Tri- State region. At this time, "VCSH" wording was used in the KEVV/KOWB TAFs to acknowledge this, due to the low probability of tstm activity at a terminal. Westerly winds are expected to turn to the north overnight with the frontal passage. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DB LONG TERM...DH AVIATION...DB
Hazardous weather outlook, May 6, 2:35 PM CDT, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 235 PM CDT Sun May 6 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-071000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 235 PM CDT Sun May 6 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are possible through this evening, including a marginal risk for strong to severe storms, mainly for southern parts of Missouri, Illinois, and Kentucky. One inch hail is the primary severe weather hazard. Locally heavy rainfall, lightning, and gusty winds are also associated storm hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorm chances return almost daily for the middle to latter portion of next week. Wednesday offers the best chance for a few strong to severe storms. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to relay storm reports.
In the hours before
Local storm report, May 6, 4:21 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
421 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG KIRKSEY 36.68N 88.43W
05/06/2018 CALLOWAY KY EMERGENCY MNGR
EMERGENCY MANAGER REPORTS A TREE DOWN IN KIRKSEY.
&&
DWSSpecial weather statement, May 6, 4:55 PM CDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Paducah KY
455 PM CDT SUN MAY 6 2018
MOZ076-086-087-062230-
Bollinger MO-Cape Girardeau MO-Perry MO-
455 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BOLLINGER...SOUTHERN
PERRY AND NORTHERN CAPE GIRARDEAU COUNTIES UNTIL 530 PM CDT...
At 455 PM CDT, Doppler radar was tracking a strong thunderstorm near
Perryville, moving southeast at 25 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Perryville, Alliance, Daisy, Frohna, Oak Ridge, Sedgewickville,
Pocahontas, Longtown, Old Appleton and Silver Lake.
LAT...LON 3768 9008 3781 8994 3765 8963 3747 8951
3747 9004
TIME...MOT...LOC 2155Z 310DEG 21KT 3770 8994
RJPLocal storm report, May 6, 4:57 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
457 PM CDT SUN MAY 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM LIGHTNING MURRAY 36.61N 88.32W
05/06/2018 CALLOWAY KY EMERGENCY MNGR
TREE WAS STRUCK BY LIGHTNING AND FELL DOWN ON CHERRY
CORNER ROAD SOUTHEAST OF MURRAY.
&&
DWSSpecial weather statement, May 6, 5:25 PM CDT, 56 minutes before
Special Weather Statement
National Weather Service Paducah KY
525 PM CDT SUN MAY 6 2018
MOZ107>109-062315-
Butler MO-Carter MO-Ripley MO-
525 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CARTER...NORTH CENTRAL
RIPLEY AND WESTERN BUTLER COUNTIES UNTIL 615 PM CDT...
At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over
Van Buren, moving southeast at 20 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Van Buren, Ellsinore, Hunter, Budapest and Grandin.
LAT...LON 3710 9097 3710 9096 3705 9096 3705 9088
3684 9060 3666 9085 3699 9113
TIME...MOT...LOC 2224Z 319DEG 18KT 3700 9099
YorkSpecial weather statement, May 6, 6:12 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Paducah KY
612 PM CDT SUN MAY 6 2018
MOZ108-109-070000-
Butler MO-Ripley MO-
612 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RIPLEY AND SOUTHWESTERN
BUTLER COUNTIES UNTIL 700 PM CDT...
At 612 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hunter, or 12 miles north of Doniphan, moving southeast at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Doniphan, Naylor, Neelyville, Budapest, Oxly and Fairdealing.
LAT...LON 3650 9077 3679 9100 3682 9096 3681 9090
3681 9071 3656 9043 3650 9053
TIME...MOT...LOC 2312Z 323DEG 24KT 3680 9085
YorkSpecial weather statement, May 6, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
621 PM CDT SUN MAY 6 2018
MOZ100-109-110-070000-
Butler MO-Stoddard MO-Wayne MO-
621 PM CDT SUN MAY 6 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAYNE...WESTERN
STODDARD AND NORTHEASTERN BUTLER COUNTIES UNTIL 700 PM CDT...
At 620 PM CDT, Doppler radar was tracking a strong thunderstorm near
Shook, or near Lake Wappapello State Park, moving southeast at 30
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Dexter, Bernie, Lake Wappapello State Park, Puxico, Fisk, Dudley,
Wappapello, Shook and Rombauer.
LAT...LON 3704 9039 3710 9022 3709 9022 3709 9016
3670 8988 3663 9008 3663 9015 3661 9017
3661 9016 3659 9019
TIME...MOT...LOC 2320Z 334DEG 24KT 3701 9025
YorkThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 5:58 AM CDT | Dense Fog Advisory | PAH | Christian, Daviess, Hopkins, McLean, Muhlenberg, Todd | 3 hr |
| May 6, 1:27 PM CDT | Special Weather Statement | PAH | Livingston | 33 min |
| May 6, 1:49 PM CDT | Special Weather Statement | PAH | Caldwell, Livingston, Lyon | 56 min |
| May 6, 2:01 PM CDT | Severe Thunderstorm Warning | PAH | Lyon | 33 min |
| May 6, 2:27 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Todd | 48 min |
| May 6, 2:33 PM CDT | Special Weather Statement | PAH | Trigg | 42 min |
| May 6, 2:41 PM CDT | Special Weather Statement | PAH | Caldwell | 49 min |
| May 6, 2:54 PM CDT | Special Weather Statement | PAH | Ballard, Calloway, Carlisle, Graves, Hickman, Lyon and 2 more | 66 min |
| May 6, 2:54 PM CDT | Severe Thunderstorm Warning | PAH | Livingston, McCracken, Marshall | 36 min |
| May 6, 2:58 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 32 min |
| May 6, 3:28 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 18 min |
| May 6, 4:10 PM CDT | Special Weather Statement | PAH | Calloway | 35 min |
| May 6, 1:17 PM CDT | Special Weather Statement | PAH | Massac | 43 min |
| May 6, 4:55 PM CDT | Special Weather Statement | PAH | Perry | 35 min |
| May 6, 5:25 PM CDT | Special Weather Statement | PAH | Carter | 50 min |
| May 6, 6:12 PM CDT | Special Weather Statement | PAH | Ripley | 48 min |
Nearby
Special Weather Statements in Missouri, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.